Alert archive / Connecticut / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 17, 2005, 5:17 PM EDT for Capitol Planning Region, Connecticut. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2005, 5:17 PM EDT (21:17 UTC)
- Expired
- Sep 17, 2005, 6:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 5:25 PM EDT | TSTM WND DMG | Glastonbury, CT | LARGE BRANCHES AND AN 8 INCH DIAMETER TREE DOWN. PEA-SIZED HAIL COVERING THE GROUND FOR 5 TO 10 MIN. |
| Sep 17, 5:55 PM EDT | TSTM WND DMG | Hebron, CT | TREES AND WIRES DOWN. |
| Sep 17, 6:05 PM EDT | TSTM WND DMG | Columbia, CT | LARGE TREE LIMBS AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 172116
SVRBOX
CTC003-013-172215-
/O.NEW.KBOX.SV.W.0079.050917T2117Z-050917T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
517 PM EDT SAT SEP 17 2005
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT
THIS INCLUDES THE CITIES OF...MANCHESTER...EAST HARTFORD
SOUTHWESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT
THIS INCLUDES THE CITY OF VERNON
* UNTIL 615 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROCKY HILL TO GLASTONBURY TO
MANCHESTER...OR ALONG A LINE EXTENDING FROM MIDDLETOWN TO
MANCHESTER...AND MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BOLTON BY 525 PM EDT
ANDOVER BY 540 PM EDT
MARLBOROUGH BY 545 PM EDT
HEBRON BY 550 PM EDT
COLUMBIA BY 555 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4159 7285 4174 7264 4184 7252 4174 7232
4166 7226 4155 7250
$$
MCCORMICK1 follow-up statement
000
WWUS51 KBOX 172151
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
550 PM EDT SAT SEP 17 2005
CTC003-172200-
/O.CAN.KBOX.SV.W.0079.000000T0000Z-050917T2215Z/
HARTFORD CT-
550 PM EDT SAT SEP 17 2005
...THE SEVERE THUNDERSTORM WARNING FOR HARTFORD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM
WARNING HAS MOVED OUT OF HARTFORD COUNTY AND INTO TOLLAND COUNTY.
LAT...LON 4164 7241 4167 7245 4177 7246 4180 7247
4181 7250 4183 7250 4174 7232 4170 7228
4166 7228 4160 7240
$$
CTC013-172215-
/O.CON.KBOX.SV.W.0079.000000T0000Z-050917T2215Z/
TOLLAND CT-
550 PM EDT SAT SEP 17 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM EDT FOR
SOUTHWESTERN TOLLAND COUNTY...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF HEBRON
TO HEBRON TO COLUMBIA...OR ALONG A LINE EXTENDING FROM EAST HAMPTON
TO COLCHESTER TO 6 MILES WEST OF WILLIMANTIC...MOVING EAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
COLUMBIA BY 555 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4164 7241 4167 7245 4177 7246 4180 7247
4181 7250 4183 7250 4174 7232 4170 7228
4166 7228 4160 7240
$$
MCCORMICKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 4:10 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 17, 4:10 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT SAT SEP 17 2005
...THE MAIN CONCERN OF THIS FORECAST PACKAGE WILL REVOLVE AROUND
SEVERE WEATHER POTENTIAL ON TUESDAY AND UNSEASONABLY WARM
TEMPERATURES FOR MUCH OF NEXT WEEK...
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
IN NEAR TERM...WATCHING CLOSELY STRONG CLUSTER OF TSTMS MOVING FROM
LITCHFIELD COUNTY INTO HARTFORD COUNTY. STARTED OUT POPS IN LIKELY
RANGE FOR NORTHERN CT GIVEN RECENT RADAR AND OBSERVED INSTABILITY
TRENDS. BOTH GFS AND NAM SHOW SOME INSTABILITY AS SHORT WAVE TROF
MOVES THROUGH TONIGHT AND HAVE HIGH CHANCE POPS FOR MOST LOCATIONS.
ELEVATED CONVECTION MAY PERSIST ACROSS RI AND INTO SE MA AND HAVE SO
INDICATED IN GRIDS. OTHERWISE...ANTICIPATE LOW CLOUDS AND AREAS OF
FOG FILLING BACK IN TONIGHT WITH AREAS OF DRIZZLE ACROSS EASTERN
SECTIONS. MAY HAVE TO WATCH FOR PATCHY DENSE FOG LATER TONIGHT.
ALONG COAST...HAVE CONTINUED HIGH SURF ADVISORY THROUGH THIS EVENING
AS STILL EXPERIENCING SIGNIFICANT SWELL IN S AND SE COASTAL WATERS.
THE ISSUE SUNDAY WILL BE HOW LONG IT WILL TAKE LOW CLOUDS AND FOG TO
BURN OFF...AS SOME OF THIS MAY REMAIN TRAPPED UNDER AN INVERSION FOR
A WHILE. HAVE KEPT POPS...HOWEVER...UNDER THE CHANCE CATEGORY.
ANOTHER SHORT WAVE TROF MOVES ACROSS REGION SUNDAY NIGHT BUT APPEARS
TO LACK ANY CONSEQUENTIAL DEPTH OF MOISTURE TO WORK WITH. RAISED
POPS AND CLOUDS SOME...BUT NOT ENOUGH TO MENTION ANY SHOWERS IN THE
FORECAST.
&&
.LONG TERM (MONDAY THROUGH NEXT SATURDAY)...
A BEAUTIFUL DAY IS IN STORE FOR MONDAY. WITH LOTS OF SUNSHINE AND
DRY AIR IN PLACE THE MERCURY SHOULD HAVE NO TROUBLE CLIMBING INTO
THE LOWER 80S AS GUIDANCE TEMPERATURES ARE HANDLING WELL.
ON TUESDAY...A STRONG SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT
WILL APPROACH THE REGION. VERY COLD TEMPERATURES ALOFT -15C AT 500
MB AND +3C AT 700 MB WILL ACCOMPANY THE UPPER LEVEL TROUGH. SURFACE
DEWPOINTS ARE SHOWN TO CLIMB INTO THE LOWER TO MID 60S AND FEEL THAT
GUIDANCE HIGHS MAY BE A BIT TOO COOL OUT AHEAD OF THE FRONT...AND
WILL GO WITH HIGHS IN THE LOWER 80S ACROSS MOST LOCALES. AT FIRST
GLANCE...IT MAY NOT LOOK THAT UNSTABLE BUT WHEN YOU COMBINE SUCH
COLD TEMPERATURES ALOFT YOU CREATE AN UNSTABLE ENVIRONMENT. IN
FACT...GFS MODEL IS SHOWING TOTAL TOTALS IN THE 50 TO 55 RANGE. WIND
FIELDS ARE DECENT WITH 30 TO 40 KNOTS OFF THE DECK. PLENTY OF OMEGA
SHOWN AT 500 AND 700 MB SO WILL GO WITH LIKELY POPS NORTHWEST OF THE
I-95 CORRIDOR.
THE MAIN QUESTION TO BE ANSWERED IN REGARDS TO SEVERE WEATHER
POTENTIAL WILL REVOLVE AROUND TIMING. THE GFS/UKMET/ECMWF MODELS
SHOW MOST OF THE ACTION OCCURRING IN OUR AREA TUESDAY AFTERNOON. IF
THIS OCCURS...SEVERE THUNDERSTORMS WOULD PROBABLY DEVELOP BECAUSE WE
WOULD GET ENOUGH HEATING OUT AHEAD OF THE FRONT COMBINED WITH STEEP
LAPSE RATES AND NICE WIND FIELDS. HOWEVER...THE NAM/CANADIAN ARE
FASTER WITH THE ACTIVITY AND THIS HAPPENS SURFACE HEATING AND
INSTABILITY WOULD LIMIT SEVERE WEATHER POTENTIAL. WILL LEAN TOWARDS
THE GFS/UKMET/ECMWF MODELS SINCE THEY HAVE BEEN THE RELIABLE OF
LATE. HOWEVER...ITS STILL TOO EARLY TO MAKE A CALL BECAUSE A CHANGE
IN TIMING BY 3 OR 4 HOURS WILL MAKE ALL THE DIFFERENCE.
OTHERWISE...ALL THIS ACTIVITY SHOULD QUICKLY CLEAR OUT TUESDAY
EVENING AS OUR UPPER LEVEL FLOW LOOKS FAIRLY PROGRESSIVE.
IN THE WEDNESDAY THROUGH SATURDAY TIME FRAME BOTH THE ECMWF/GFS SHOW
AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING OVER OUR REGION WITH
850 MB TEMPS WARMING TO BETWEEN +13 AND +16C. AS THE PREVIOUS SHIFT
MENTIONED GUIDANCE TEMPERATURES ARE TRENDED TOWARDS CLIMATOLOGY AND
WILL BE RAISING THEM. HIGHS WILL RANGE FROM THE UPPER 70S TO MID 80S
MUCH OF THE TIME...AND THERE COULD EVEN BE A DAY LATE NEXT WEEK
WHERE A FEW LOCATIONS APPROACH 90 BUT WHEN AND IF THAT OCCURS IS TOO
HARD TO SAY AT THIS POINT. WILL KEEP THINGS DRY OVER THIS TIME
PERIOD WITH RISING HEIGHTS AND WARMING MID LEVELS WHICH MAY KEEP US
CAPPED FROM CONVECTION.
.AVIATION...
WILL CONTINUE TO MONITOR CONVECTION MOVING INTO CT RIVER VALLEY.
ANTICIPATE SOME WEAKENING IN THIS ACTIVITY AS IT MOVES E PAST CT
RIVER VALLEY...ALTHOUGH ELEVATED TSTMS STILL A POSSIBILITY INTO S
CENTRAL MA...RI AND PERHAPS PORTIONS OF SE MA LATER THIS EVENING.
OTHERWISE...MAIN AVIATION ISSUE WILL BE LOWERING CIGS AND VSBYS
TONIGHT. BELIEVE WILL SEE WIDESPREAD IFR AFT 03Z WITH AREAS OF LIFR.
&&
.MARINE...
SHORT RANGE...WINDS APPEAR TO HAVE DROPPED BELOW SMALL CRAFT
ADVISORY. SEAS STILL LOOK TO BE 8 TO 10 FEET IN OUTER S AND SE
COASTAL WATERS...AND NOTE THAT BUZ BAY CMAN STILL REPORTING A 6 FOOT
SWELL AT 19Z. GRADUALLY REDUCE SEAS OVER NEXT 18 HOURS AND
CORRESPONDINGLY STEP DOWN SMALL CRAFT ADVISORY FOR SEAS.
LONG RANGE...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA AT THIS TIME. HOWEVER SCATTERED WIND GUSTS TO 25
KT COULD BE POSSIBLE ALONG SOUTH COASTAL LOCATIONS AHEAD OF THE COLD
FRONT TUESDAY. ALSO SEAS MAY BUILD TO AROUND 4 FEET IN THIS REGION.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY FOR MAZ020-022>024 UNTIL 11 PM SATURDAY.
NH...NONE.
RI...HIGH SURF ADVISORY FOR RIZ006>008 UNTIL 11 PM SATURDAY.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ233>235-237
UNTIL MIDNIGHT SUNDAY.
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ250 UNTIL 7 AM
SUNDAY.
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254-255 UNTIL
NOON SUNDAY.
&&
SHORT TERM...THOMPSON
LONG TERM...FRANKHazardous weather outlook, Sep 17, 3:49 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 349 PM EDT SAT SEP 17 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-181013- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 1240 PM EDT SAT SEP 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE... MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST CONNECTICUT...AND RHODE ISLAND. .DAY ONE...(TONIGHT)... SEAS REMAIN HIGH IN THE WAKE OF OPHELIA...AND A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 11 PM THIS EVENING FOR EXPOSED PORTIONS OF THE RHODE ISLAND AND MASSACHUSETTS SOUTH COAST INCLUDING BLOCK ISLAND...MARTHAS VINEYARD AND NANTUCKET. THE HIGH SURF ADVISORY ALSO COVERS THE ATLANTIC OCEAN SIDE OF OUTER CAPE COD FROM CHATHAM TO PROVINCETOWN...INCLUDING THE CAPE COD NATIONAL SEASHORE. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND CENTRAL PORTIONS OF MASSACHUSETTS AND NORTHERN CONNECTICUT LATE THIS AFTERNOON AND EVENING. ADDITIONAL SCATTERED THUNDERSTORMS MAY MOVE INTO SOUTHEAST MASSACHUSETTS LATER THIS EVENING. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULED OUT OVER CONNECTICUT EARLY THIS EVENING. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING. THE POTENTIAL EXISTS FOR SOME SEVERE WEATHER...BUT ITS TOO EARLY TO SAY MUCH MORE AT THIS POINT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVER THE NEXT 48 HOURS. THOMPSON/FRANK
In the hours before
Special weather statement, Sep 17, 12:15 PM EDT, 5 hours 2 minutes before
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-171630- SPECIAL WEATHER STATEMENT - TROPICAL STORM SAFETY NATIONAL WEATHER SERVICE TAUNTON MA 1215 PM EDT SAT SEP 17 2005 ...THE TROPICAL STORM WARNING HAS BEEN DISCONTINUED... TROPICAL STORM OPHELIA IS NOW MOVING TOWARD THE NOVA SCOTIA REGION. THE THREAT OF TROPICAL STORM CONDITIONS ACROSS SOUTHEAST NEW ENGLAND HAS PASSED. A HIGH SURF ADVISORY IS IN EFFECT FOR THE ATLANTIC OCEAN SIDE OF OUTER CAPE COD AND EXPOSED PORTIONS OF THE RHODE ISLAND AND MASSACHUSETTS SOUTH COASTS...INCLUDING BLOCK ISLAND...MARTHAS VINEYARD AND NANTUCKET. SWIMMING IS NOT ADVISED FOR THE REST OF TODAY...AND MARINERS SHOULD REMAIN IN PORT UNTIL SEAS HAVE HAD A CHANCE TO SUBSIDE. THOMPSON
Special weather statement, Sep 17, 4:03 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 403 PM EDT SAT SEP 17 2005 CTZ002-172045- HARTFORD CT- 403 PM EDT SAT SEP 17 2005 AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH...SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN...ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF CANTON TO 10 MILES WEST OF BURLINGTON...MOVING EAST AT 15 MPH. THESE THUNDERSTORMS WILL BE NEAR... CANTON AND BURLINGTON AROUND 425 PM EDT... AVON AND PLAINVILLE AROUND 435 PM EDT... SIMSBURY AND FARMINGTON AROUND 445 PM EDT. MCCORMICK
Local storm report, Sep 17, 4:39 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT SAT SEP 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL BURLINGTON 41.77N 72.97W
09/17/2005 0.88 INCH HARTFORD CT AMATEUR RADIO
&&
TLMLocal storm report, Sep 17, 4:46 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
446 PM EDT SAT SEP 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL BURLINGTON 41.77N 72.97W
09/17/2005 0.88 INCH HARTFORD CT AMATEUR RADIO
0430 PM TSTM WND GST FARMINGTON 41.72N 72.83W
09/17/2005 60 MPH HARTFORD CT TRAINED SPOTTER
REPORT FROM UNIONVILLE.
&&
TLMLocal storm report, Sep 17, 4:59 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT SAT SEP 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL BURLINGTON 41.77N 72.97W
09/17/2005 0.88 INCH HARTFORD CT AMATEUR RADIO
0430 PM TSTM WND GST FARMINGTON 41.72N 72.83W
09/17/2005 60 MPH HARTFORD CT TRAINED SPOTTER
REPORT FROM UNIONVILLE.
0447 PM TSTM WND DMG WEST HARTFORD 41.77N 72.75W
09/17/2005 HARTFORD CT AMATEUR RADIO
SEVERAL 2-3 INCH DIAMETER BRANCHES DOWN. ONE BRANCH WAS
AT LEAST 6 FEET LONG.
&&
TLMThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 4:12 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 63 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.